Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 206, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Nov 5, 2005, 9:07 PM CST for Logan County, Tazewell County, Illinois. It was in force for 38 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 5, 2005, 9:07 PM CST (03:07 UTC)
- Expired
- Nov 5, 2005, 9:45 PM CST
- In force
- 38 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Logan County, IL, Tazewell County, IL
The radar
The Lincoln radar (KILX), 18 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 5, 9:20 PM CST | TSTM WND DMG | 3 E Emden, IL | ALUMINUM HOG SHEDS DESTROYED |
| Nov 5, 9:24 PM CST | TSTM WND DMG | Delavan, IL | 3.5 FOOT HEALTHY TREE DOWN |
| Nov 5, 9:25 PM CST | TSTM WND DMG | Hopedale, IL | TREE LIMBS DOWN IN HOPEDALE. |
| Nov 5, 9:27 PM CST | HAIL 0.75 | Elkhart, IL | HAIL REPORTED IN ELKHART. |
| Nov 5, 9:27 PM CST | HAIL 0.75 | Hartsburg, IL | REPORT OF HAIL IN HARTSBURG. |
| Nov 5, 9:27 PM CST | HAIL 0.75 | Middletown, IL | HAIL FELL IN MIDDLETOWN. |
| Nov 5, 9:30 PM CST | TSTM WND DMG | Lincoln, IL | 4 METAL LIGHT POLES BENT. REPORTED BY LINCOLN PARK DISTRICT. |
| Nov 5, 9:30 PM CST | HAIL 0.75 | Lincoln, IL | HAIL REPORTED IN LINCOLN. |
| Nov 5, 9:40 PM CST | TSTM WND DMG | Delavan, IL | POWER LINES DOWN. |
| Nov 5, 9:40 PM CST | TSTM WND GST 60 | 1 S Mackinaw, IL | WIND GUST ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 5, 3:50 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 659 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 060308
SVRILX
ILC107-179-060345-
/O.NEW.KILX.SV.W.0206.051106T0307Z-051106T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
907 PM CST SAT NOV 5 2005
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TAZEWELL COUNTY IN CENTRAL ILLINOIS
LOGAN COUNTY IN CENTRAL ILLINOIS
* UNTIL 945 PM CST
* AT 903 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES WEST OF GREEN VALLEY TO 6 MILES WEST OF NEW HOLLAND
TO 12 MILES SOUTHWEST OF ELKHART...OR ALONG A LINE EXTENDING FROM
13 MILES NORTHWEST OF MASON CITY TO MASON CITY TO 11 MILES NORTH OF
SPRINGFIELD...AND WAS MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
GREEN VALLEY
ELKHART
HARTSBURG
EMDEN
DELAVAN
SOUTH PEKIN
LINCOLN
HOPEDALE
OTHER LOCATIONS IN THE WARNING INCLUDE...ARMINGTON...ATLANTA...
BROADWELL...MACKINAW...MINIER...DILLON...BEASON...LAWNDALE...
MORTON...TREMONT AND CHESTNUT.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS MAY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4029 8928 4028 8917 4005 8915 3993 8949
3999 8950 3999 8959 4032 8960 4033 8971
4045 8973 4044 8987 4062 8935 4062 8928
$$
BAK2 follow-up statements
000
WWUS53 KILX 060325
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
925 PM CST SAT NOV 5 2005
ILC107-179-060345-
/O.CON.KILX.SV.W.0206.000000T0000Z-051106T0345Z/
LOGAN-TAZEWELL-
925 PM CST SAT NOV 5 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CST
FOR LOGAN AND TAZEWELL COUNTIES...
AT 920 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 65 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SOUTH PEKIN TO HARTSBURG TO ELKHART...OR ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF PEKIN TO 9 MILES NORTHWEST OF LINCOLN
TO 13 MILES SOUTH OF LINCOLN...MOVING NORTHEAST AT 45 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
TREMONT.
MORTON.
MOUNT PULASKI.
HOPEDALE.
ARMINGTON.
CHESTNUT.
MINIER.
MACKINAW.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.
REMEMBER...SEVERE THUNDERSTORMS MAY PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCE WARNING.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4029 8928 4028 8917 4005 8915 3993 8949
3999 8950 3999 8959 4032 8960 4033 8971
4045 8973 4048 8978 4062 8935 4062 8928
$$
BAK000
WWUS53 KILX 060347
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
947 PM CST SAT NOV 5 2005
ILC107-179-060357-
/O.EXP.KILX.SV.W.0206.000000T0000Z-051106T0345Z/
LOGAN-TAZEWELL-
947 PM CST SAT NOV 5 2005
...THE SEVERE THUNDERSTORM WARNING FOR LOGAN AND SOUTHERN TAZEWELL
COUNTIES EXPIRES AT 945 PM CST...
AT 942 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 AM. REMAIN
ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4029 8928 4028 8917 4005 8915 3993 8949
3999 8950 3999 8959 4032 8960 4033 8971
4045 8973 4048 8978 4062 8935 4062 8928
$$
BAKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 8:30 PM CST, 37 minutes earlier.
Area forecast discussion, Nov 5, 8:30 PM CST, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 830 PM CST SAT NOV 5 2005 .DISCUSSION... COLD FRONT OVER CENTRAL MISSOURI IS ACCELERATING AND BEGINNING TO CATCH UP TO LINE OF SEVERE STORMS MOVING INTO WESTERN COUNTIES. STRONG MID-LEVEL WAVE OVER EASTERN KANSAS IS ALSO APPROACHING STORM WITH 80+ KT 300 MB JET. AS WAVE...FRONT...AND ANTECEDENT LINE CONVERGE OVER WESTERN ILLINOIS...SEVERE WEATHER WILL LIKELY CONTINUE WITH DAMAGING WINDS THE PRIMARY THREAT. SHEAR MAY BE SUFFICIENT FOR BRIEF TORNADOES NEAR BOUNDARIES. WILL NOT ALTER CURRENT FORECAST WHICH EMPHASIZES SEVERE WEATHER THREAT THROUGH 08Z. && .PREV DISCUSSION... MAIN CONCERN THIS FCST PACKAGE WITH SEVERE POTENTIAL THIS EVENING AND THEN WITH NEXT SIGNIFICANT SHORTWAVE AND FRONTAL PASSAGE MID WEEK. MODELS SIMILAR NOW WITH THIS EVENINGS SYSTEM AS IT TRACKS QUICKLY ACRS THE MID-MISSISSIPPI VALLEY. SOME MODEL DIFFERENCES SEEN WITH THE SYSTEM APPROACHING THE STATE LATE TUESDAY AND WED...ESPECIALLY WITH THE WARM ADVECTION PRECIP THREAT DEPICTED FOR LATE MONDAY NIGHT AND TUESDAY OVER OUR NORTHERN COUNTIES. FOR NOW... WL TEND TO SIDE MORE WITH THE GFS AS IT HAS SHOWN GOOD CONSISTENCY WITH THIS SYSTEM. SHORT TERM...TONIGHT THROUGH TUESDAY... LATEST SFC ANALYIS INDICATING LOW PRESSURE OVER SE KANSAS WITH A WARM FRONT STRETCHING FROM THE LOW INTO NRN MO AND AT OR JUST NORTH OF GALESBURG AND LACON. SCATTERED THUNDERSTORMS DEVELOPED IN THE STRONG WARM ADVECTION ZONE WHICH STRETCHED FROM NE OKLAHOMA INTO CNTRL MO AND SW IL THIS MORNING. AS MAIN SHORTWAVE ENERGY DROPS INTO KS THIS AFTN...SFC PRESSURE FALLS WILL CONTINUE OVER THE REGION ALLOWING THE BOUNDARY TO SHIFT FURTHER NORTH INTO NRN IL BY LATE AFTN. FOCUS THEN SHIFTS TO THE WEST WHERE STORMS SHOULD FIRE LATE THIS AFTN OR EVENING AS CAP WEAKENS AHEAD OF STRONG SPEED MAX AND 700-500 MB COLD ADVECTION. U OF I MESOSCALE MODEL SUGGESTING THAT THE TIME FRAME FROM 22Z-01Z THERE SHOULD BE A SIGNIFICANT INCREASE IN CONVECTON ACRS THE FCST AREA. BASED ON THE UPSTREAM SOUNDING AT SGF...WONDER IF THAT MAY BE TOO QUICK. ALL THE FCST SOUNDINGS SUGGEST THAT THE PRIMARY THREAT WOULD BE WITH STRAIGHT LINE WIND DAMAGE THIS EVENING...HOWEVER IF CELLS CAN BREAK THRU THE CAP EARLIER THAN EXPECTED...SOME DISCRETE SUPERCELLS WILL BE POSSIBLE OUT AHEAD OF THE MAIN LINE...WHICH COULD POSE A THREAT FOR NOT ONLY LARGE HAIL...BUT FOR AN ISOLATED TORNADO. CONVECTIVE LINE SHOULD SWEEP THROUGH OUR FCST AREA QUICKLY THIS EVENING AND PROBABLY BE EAST OF THE STATE BY 09Z. AFTER THAT...THE CONCERN WILL BE WITH THE DEEPENING LOW TO OUR NORTH AND GRADIENT WINDS ACRS OUR AREA THRU SUNDAY MORNING. WILL BE CLOSE TO ADVSY CRITERIA LATE TONIGHT AND SUNDAY MORNING...BUT WITH SYSTEM MOVING SO QUICKLY AWAY FROM OUR AREA AND AFTR COLLABORATION WITH SURROUNDING OFFICES TO THE NORTH AND EAST...HAVE DECIDED TO HOLD OFF ANY HEADLINES. QUIET WX RETURNS TO CNTRL IL FOR SUNDAY AS HIGH PRESSURE SETTLES IN FOR ABOUT A 24 TO 36 HOUR PERIOD. BEST COLD ADVECTION BEHIND DEPARTING LOW WILL BE TO OUR NORTH AND EAST...AND WITH ANY WRAP AROUND CLOUDS PUSHING AWAY FROM OUR AREA DURING THE AFTN...WE SHOULD SEE TEMPS CLIMB TO THE UPPER 50S TO LOWER 60S...OR CLOSE TO GUIDANCE. AS HIGH PUSHES TO OUR EAST MONDAY AFTN AND EVENING...RETURN FLOW ALREADY SETTING UP AND CONCERN FOR WARM ADVECTION PRECIP LATE MONDAY NIGHT OR TUESDAY. MODELS HAVE BEEN HINTING AT THIS FOR A COUPLE OF DAYS NOW AND MAY ADD SOME SLGT CHANCES AFTR MIDNIGHT MONDAY NIGHT AND INTO THE DAYLIGHT HOURS OF TUESDAY. TEMPERATURES SHOULD REBOUND QUICKLY BY TUESDAY WITH 850 TEMPS BACK TO AROUND +12C SUPPORTING AFTN HIGHS BACK INTO AT LEAST THE LOWER 70S. LONG TERM...WEDNESDAY THROUGH SATURDAY... ENSEMBLES SHOWING QUITE A BIT OF SPREAD FOR THE SECOND HALF OF THE FCST PERIOD WITH THE SHORTWAVE FCST TO DEEPEN IN TO OUR EAST...WHICH WOULD BRING QUITE A BIT COLDER AIR INTO THE AREA FOR THE END OF THE WEEK AND WEEKEND. WHERE THE MODELS ARE SHOWING SOME CONSISTENCY IS ACRS THE PACIFIC NORTHWEST WHERE A STRONG WESTERLY FLOW IS FCST TO CONTINUE...WHICH WOULD TRANSLATE TO A MORE PROGRESSIVE TROF ACRS THE ERN US...AND NOT AS MUCH COLD AIR INTRUSION INTO OUR AREA. FOR NOW...WL HOLD THE FORT WITH COOLER TEMPERATURES BEHIND THE MIDWEEK SYSTEM AND NOT GET TOO AGRESSIVE WITH ANY COOL OFF FOR THE END OF THE WEEK. STILL SOME UNCERTAINTY WITH THE PROGRESS OF THE MIDWEEK COLD FRONT WHICH SOME MODELS SUGGEST MAY GET HUNG UP ACRS THE OHIO VALLEY AS IT BECOMES PARALLEL TO THE UPPER FLOW. THIS WOULD LEAD TO RAIN CHANCES ACRS OUR AREA EXTENDING THRU WED INTO THU. FOR NOW...WL LET A FEW MORE MODEL RUNS IRON OUT THIS DIFFERENCE BEFORE MAKING ANY WHOLE-SALE CHANGES IN THE DAY 5 AND 6 FORECAST. && && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. && BARKER/SMITH
Hazardous weather outlook, Nov 5, 11:15 AM CST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1115 AM CST SAT NOV 5 2005 ILZ027>031-036>038-040>057-061>063-066>068-071>073-061200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1115 AM CST SAT NOV 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS THE AREA LATER THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS BY THIS EVENING. SOME OF THE STORMS MAY BECOME SEVERE...WITH THE PRIMARY SEVERE WEATHER THREAT BEING LARGE HAIL AND DAMAGING WIND GUSTS FROM 5 PM TO MIDNIGHT. THERE IS ALSO A RISK OF ISOLATED TORNADOES SOUTHEAST OF THE ILLINOIS RIVER. A COLD FRONT WILL THEN PUSH EAST ACROSS ILLINOIS TONIGHT... ENDING THE THREAT FOR THUNDERSTORMS FROM WEST TO EAST BY 3 AM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. KMH
In the hours before
Local storm report, Nov 5, 8:44 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
844 PM CST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM TSTM WND DMG JACKSONVILLE 39.73N 90.23W
11/05/2005 MORGAN IL LAW ENFORCEMENT
POWER LINES BLOWN DOWN IN THE CITY OF JACKSONVILLE.
&&
KELLYLocal storm report, Nov 5, 8:59 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
859 PM CST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG 4 S BEARDSTOWN 39.95N 90.43W
11/05/2005 CASS IL LAW ENFORCEMENT
TREE DOWN ACROSS IL ROUTE 67.
0825 PM HAIL ARENZVILLE 39.88N 90.37W
11/05/2005 0.75 INCH CASS IL LAW ENFORCEMENT
IN ARENZVILLE.
&&
KELLYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 8:02 PM CST | Severe Thunderstorm Warning | ILX | Morgan, Scott | 43 min |
| Nov 5, 8:13 PM CST | Severe Thunderstorm Warning | ILX | Cass, Schuyler | 41 min |
| Nov 5, 8:39 PM CST | Severe Thunderstorm Warning | ILX | Fulton, Mason | 51 min |
| Nov 5, 8:45 PM CST | Severe Thunderstorm Warning | ILX | Menard, Sangamon | 60 min |
| Nov 5, 9:36 PM CST | Severe Thunderstorm Warning | ILX | McLean, Woodford | 54 min |
| Nov 5, 10:07 PM CST | Severe Thunderstorm Warning | ILX | Christian | 38 min |
| Nov 5, 11:10 PM CST | Severe Thunderstorm Warning | ILX | Morgan | 30 min |
| Nov 5, 11:45 PM CST | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 30 min |
| Nov 6, 1:23 AM CST | Severe Thunderstorm Warning | ILX | Lawrence | 37 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.